| Model Number |
123620A |
| Medical Device Problem Code |
Failure to Infuse (2340)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that patient had a foley catheter in place for over 15 years.Stated that over the last six months, they have observed that there was blood present during catheter changes about once per month and it was more painful than usual and there was sometimes a bleb at the end of the inflation tubing and the nurse was having difficulty inflating the balloon.Stated that they have noticed leakage around the foley.Also, when the nurse was inserting the catheter, they insert it just until urine was flowing, then might advance it slightly, but pulls the catheter back before inflating the 30cc balloon.Representative explained that the issue might be related to improper insertion techniques.Advised that on insertion the clinician should ensure that the foley catheter balloon was positioned well within the patient¿s bladder.Then slowly, with a gentle, constant force, inflate the foley catheter balloon with the volume prescribed on the package.No medical intervention was reported.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be pinch lumen/ collapse lumen/ thick sac thickness/ valve damage/ short inflation lumen.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action required at this time.The instructions for use were found adequate and state the following: sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Correction: g h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.